MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10310
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation is in process, a follow-up report will be provided.Bubar, r., kiss, j. e., triulzi, d. j., d'andrea, p., zilich, a., & kaplan, a.(2023).How do we¿consistently provide high-dose granulocyte products for transfusions in neutropenic patients? transfusion, 63(7), 1267-1276. https://doi.Org/10.1111/trf.17461.
 
Event or Problem Description
Per journal article "how do we.Consistently provide high-dose granulocyte products for transfusions in neutropenic patients? transfusion.2023." by authors: bubar, r.,kiss, j.E.,triulzi, d.J.,d'andrea, p.,zilich, a.,kaplan, a.There were adverse events that occurred during granulocyte procedures that included local hematoma, moderate citrate reaction, and a bag failures the citrate reaction was treated with oral calcium carbonate and reducing the anticoagulant to the donor.The collection set is not available for return because it was discarded by the customer.Specific details, such as patient information and outcome, were not included in the article for these events, therefore this report is being provided as a summary of the events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that only oral calcium was given for the citrate reactions.No further reporting will be provided as this does not represent a reportable event.The effectiveness of granulocyte transfusions in neutropenic patients has been difficult to assess, in part due to variations in product dosage.Data from randomized controlled trials suggest that transfused units should contain a minimum of 4.0 x 1010 granulocytes per unit.Here we describe a safe granulocyte collection procedure that has consistently produced high-dose units with low platelet and rbc contamination over a four-year period.Additionally, we demonstrate that transfusion of these units produces measurable neutrophil increments in adult patients.Since this was a retrospective chart review for apheresis granulocyte donations collected between 2018 and 2021 following implementation of combined g-csf and dexamethasone donor stimulation at an institution, the lot numbers were not requested; therefore, a disposable lot history search could not be conducted.Root cause: a root cause assessment was performed for the reported hematoma.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * needle was out of position * poor phlebotomy * return flow rate was too high a root cause assessment was performed for the reported citrate reactions.These reactions occur due to decreased ionized calcium in circulation as a result of exogenous citrate administered during the apheresis procedure and are influenced by donor physiology, the rate of ac infusion, and/or the length of the procedure.These symptoms may be treated with oral or intravenous calcium supplements or by adjusting the ac infusion rate.A root cause assessment was performed for the reported bag leak.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * an error in the rf welding so that a perimeter or tube/adapter leak occurs * a leak at a bonded connection due to an error in solvent application during manufacturing * an issue with the raw material bag vinyl from the supplier * damage to the bag related to handling during manufacturing or by the customer bubar, r., kiss, j. e., triulzi, d. j., d'andrea, p., zilich, a., & kaplan, a.(2023).How do we¿consistently provide high-dose granulocyte products for transfusions in neutropenic patients? transfusion, 63(7), 1267-1276. https://doi.Org/10.1111/trf.17461.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17452050
Report Number1722028-2023-00266
Device Sequence Number7347859
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown